MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA 18 GA X 1.25IN SP WITH MAXZERO; PERIPHERAL IV CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA 18 GA X 1.25IN SP WITH MAXZERO; PERIPHERAL IV CATHETER
Catalog Number 383559
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva 18 ga x 1.25in sp with maxzero leaked.The following information was provided by the initial reporter: three different nexiva catheters have been leaking where the stabilization platform meets the tubing, near the hub of the catheter.All 18g within the past week, inserted by a proficient icu nurse.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: the complaint of a leak could not be confirmed as the device was not provided for investigation.The top web label from a unit package was provided for investigation.An arrow was drawn on the label in blue ink, which pointed to an image printed on the label where the extension tube is bonded to the catheter adapter, which coincides with the location of the reported leak.Since the leak could not be confirmed without a physical sample, the complaint was inconclusive.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no issues with the manufacturing process.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.

Brand Name
BD NEXIVA 18 GA X 1.25IN SP WITH MAXZERO
Common Device Name
PERIPHERAL IV CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19654225
Report Number1710034-2024-00674
Device Sequence Number6623886
Product Code FOZ
UDI-Device Identifier00382903835591
UDI-Public(01)00382903835591
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383559
Device Lot Number3298969
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown